Wisconsin, 2025

Flooding in Wisconsin, June 25 to 30, 2025

June 25 to 30, 2025 · NWS ARX · 3 events in 3 counties and zones

Rounds of thunderstorms on June 25th and 26th contributed to rises on area rivers in Wisconsin which included portions of the La Crosse and Lemonweir Rivers entering minor flood stage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Rounds of thunderstorms on June 25th and 26th contributed to rises on area rivers in Wisconsin which included portions of the La Crosse and Lemonweir Rivers entering minor flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 25, 4:30 PM CST, 4 hours earlier. Its key messages:

  • Severe weather (damaging winds and possibly a few tornadoes) possible this afternoon evening, and maybe another round overnight.
  • Heavy rain expected through tonight. Rainfall totals of 1-3 inches are expected with localized totals of 3-5 inches. Due to this a Flood Watch has been issued through 7 AM Thursday.
  • River flood watches has been issued for several rivers and creeks in the area. Minor to moderate flooding is expected.
Area forecast discussion, Jun 25, 4:30 PM CST, 4 hours before
Area Forecast Discussion
National Weather Service La Crosse WI
530 PM CDT Wed Jun 25 2025

.KEY MESSAGES...

- Severe weather (damaging winds and possibly a few tornadoes)
  possible this afternoon evening, and maybe another round
  overnight.

- Heavy rain expected through tonight. Rainfall totals of 1-3
  inches are expected with localized totals of 3-5 inches. Due
  to this a Flood Watch has been issued through 7 AM Thursday.

- River flood watches has been issued for several rivers and
  creeks in the area. Minor to moderate flooding is expected.

&&

.DISCUSSION...
Issued at 213 PM CDT Wed Jun 25 2025

This afternoon and early evening

Visible satellite imagery early this afternoon is starting to show
some breaks in the clouds south of Interstate 90. As the afternoon
progresses, a differential heating area is expected to develop south
of Interstate 90 across northeast Iowa and southwest Wisconsin.
This will allow surface-based CAPES to climb into the 1-3K J/kg
range. The effective shear along the Interstate 90 corridor is
expected to climb to around 40 knots. This could potentially
result in some supercells. However, the most likely storm
structure will be organized/bowing clusters of storms capable of
damaging winds. A tornado or two cannot be ruled out. We have
been in coordination with the Storm Prediction Center about
extending the slight risk further east into southwest and
central Wisconsin.

With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the risk of flash flooding
has been issued for this afternoon and tonight.

Late tonight and Thursday

A mesoscale complex will move out of Nebraska this evening and move
through areas south of Interstate 94 late tonight. This could
potentially result in another area of strong winds moving east
through the area. This will result in pushing a front south into
central Iowa and northern Illinois. This front will then move back
north as a warm front on Thursday. Overall, the best 850 mb moisture
transport is east of the area. As a result, there may be a brief
threat of damaging winds and heavy rain during the afternoon and by
early evening this threat should be east of the area.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 530 PM CDT Wed Jun 25 2025

As it has been the past few days, a challenging aviation forecast as
a wavering surface front interacts with variety of other, mostly
small scale weather features, producing periods of shra/ts along
with fluctuating cigs and vsbys. Wind direction is also highly
variable at times. Will continue to paint the 6+ hour forecast with
a broad brush, leaning into the more probable, refining as we move
into the few hours out. Expect refinements through the next 24 to 36
hours.

CIGS: overall, short term models favor MVFR to IFR and will hold the
forecast there. Some potential for a few hours of VFR here and
there, but confidence not high enough to add.

WX/vsby: clusters of shra/ts moving east across the TAF sites this
evening, likely clearing KRST by 01z and KLSE btwn 02-03z. A cluster
of shras and a few storms could shift northeast out of central IA
around 06z, but CAMS (as of now) suggest they will skirt the TAF
sites. More confidence in SHRA/TS development after 18z Thu,
scattered initially, but then a line tracks through. Much of this
could be east of KRST by 00z FRI and KLSE by 02z FRI. Again though,
this assumes current setup holds...and chances are that a few small
scale variable will alter this outcome (somewhat).

WINDS: expect some variability in wind speeds as the sfc front
wobbles north and south and an area of low pressure slides in
from IA. Speeds mostly 10 kts or less.

&&

.HYDROLOGY...
Issued at 202 PM CDT Wed Jun 25 2025

With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the potential of Flash
Flooding was issued earlier this morning. This watch is in effect
through 7 AM Thursday for all of southeast Minnesota, southwest and
central Wisconsin, and much of northeast Iowa.

River flood watches have been issued for portions of the Black
(minor to moderate flooding possible), Kickapoo (minor to moderate
flooding possible), and Yellow rivers (minor flooding possible) in
western Wisconsin, Cedar River at Charles City (potential for minor
flooding) in northeast Iowa, and Turtle Creek (potential for minor
flooding) in southeast Minnesota. These forecasts were based on 48-
hour rainfall forecasts.

&&

.CLIMATE...
Issued at 202 PM CDT Wed Jun 25 2025

La Crosse

Daily rainfall records

June 25 - 1.65 inches in 2010
June 26 - 2.77 inches in 2021

June rainfall record is 4.50 inches on June 18, 2011

Rochester

Daily rainfall records

June 25 - 4.18 inches in 1913 (3rd highest for JUne)
June 26 - 2.00 inches in 1941

June rainfall record is 4.90 inches on June 28, 2019

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ017-029-032>034-
     041>044-053>055.
MN...Flood Watch through Thursday morning for MNZ079-086>088-
     094>096.
IA...Flood Watch through Thursday morning for IAZ008>011.

&&

DISCUSSION...Boyne
AVIATION....Rieck
HYDROLOGY...Boyne
CLIMATE...Boyne
Hazardous weather outlook, Jun 25, 2:54 AM CST, 17 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
354 AM CDT Wed Jun 25 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261300-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
354 AM CDT Wed Jun 25 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Periods of heavy rainfall and thunderstorms are expected this
afternoon into tonight. Repeated heavy rainfall could lead to
areas of flooding.

Some strong to severe storms with damaging wind gusts are
possible. An isolated weak tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Periods of heavy rainfall and thunderstorms are expected Thursday.
Repeated heavy rainfall could lead to areas of flooding. Some
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Special weather statement, Jun 25, 6:22 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service La Crosse WI
722 PM CDT Wed Jun 25 2025

WIZ042-260045-
Monroe WI-
722 PM CDT Wed Jun 25 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MONROE COUNTY THROUGH
745 PM CDT...

At 721 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sparta to Cashton. Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Sparta around 725 PM CDT.
  Tomah around 735 PM CDT.

Other locations impacted by these storms include Oil City, St Marys,
Jackson Pass, Wilton, Clifton, Oakdale, Highway 131 And County A,
Glendale, Mill Bluff State Park, and Hoffman Corners.

This includes the following highways...
 Interstate 94 between mile markers 146 and 147.
 Interstate 90/94 between mile markers 46 and 52.
 Interstate 90 in Wisconsin between mile markers 24 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for southwestern
and west central Wisconsin.

&&

LAT...LON 4373 9084 4399 9085 4400 9031 4373 9031
TIME...MOT...LOC 0021Z 261DEG 33KT 4393 9077 4376 9077

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Baumgardt
Local storm report, Jun 25, 6:29 PM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service La Crosse WI
729 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     Tornado          5 E Eitzen              43.50N 91.37W
06/25/2025                   Houston            MN   Law Enforcement

            TDS on radar and report of tornado on the
            ground from dispatch.

&&

KB
Special weather statement, Jun 25, 6:43 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service La Crosse WI
743 PM CDT Wed Jun 25 2025

WIZ053-055-260145-
Richland WI-Vernon WI-
743 PM CDT Wed Jun 25 2025

...STRONG THUNDERSTORMS WILL IMPACT VERNON AND NORTHWESTERN RICHLAND
COUNTIES THROUGH 845 PM CDT...

At 742 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cashton to 10 miles southwest of Viroqua.
Movement was east at 35 mph.

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  La Farge around 755 PM CDT.
  Hillsboro around 820 PM CDT.

Other locations impacted by these storms include Wildcat Mountain
State Park, Jersey Valley County Park, Bartons Corners, Sylvan,
Liberty, Folsom, Highway 80 And County C C, Woodstock, Bloom City,
and Gillingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for southwestern
and west central Wisconsin.

&&

LAT...LON 4342 9035 4342 9100 4373 9089 4373 9031
      4356 9031 4355 9030
TIME...MOT...LOC 0042Z 269DEG 32KT 4372 9084 4342 9097

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Baumgardt
Local storm report, Jun 25, 7:20 PM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
820 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     Tornado          2 S Barre Mills         43.80N 91.11W
06/25/2025                   La Crosse          WI   NWS Employee

            TDS noted on radar.

&&

KB
Local storm report, Jun 25, 7:21 PM CST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
821 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Tornado          3 NNW Saint Joseph      43.82N 91.06W
06/25/2025                   La Crosse          WI   NWS Employee

            TDS on radar with visual confirmation from
            office before becoming clouded in rain.

&&

KB
Special weather statement, Jun 25, 7:23 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service La Crosse WI
823 PM CDT Wed Jun 25 2025

WIZ043-260215-
Juneau WI-
823 PM CDT Wed Jun 25 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JUNEAU COUNTY THROUGH
915 PM CDT...

At 823 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elroy to near Wonewoc. Movement was east
at 55 mph.

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Mauston around 830 PM CDT.

Other locations impacted by these storms include Arrowhead Resort
Campground, Dells Timberland Campground, Lindina, Union Center,
Johnson Hill, Lyndon Station, Stand Rock Campground, Eagle Park
Campground, Bass Lake Campground, and Pleasant Ridge.

This includes Interstate 90/94 between mile markers 69 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4364 8979 4364 9031 4383 9031 4379 8987
      4376 8984 4374 8984 4369 8982 4367 8979
TIME...MOT...LOC 0123Z 250DEG 46KT 4380 9023 4362 9027

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Baumgardt

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, La Crosse

When
June 25, 8:30 PM CST to June 30, 5:30 AM CST
Where
La Crosse County, 0.78 mi SW of Medary to 1.22 mi S of Medary
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
43.861, -91.210

Repeated rounds of heavy rain during the month of June contributed to the La Crosse River at La Crosse to rise into flood stage during the evening hours on June 25th, cresting in minor flood stage at a height of 8.65 ft in the morning on June 27th. The river then fell below flood stage on June 30th during the morning hours.

Flood, Monroe

When
June 26, 7:30 PM CST to June 27, 7:15 AM CST
Where
Monroe County, 0.74 mi NNE of Sparta to 0.51 mi NE of Sparta
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
43.939, -90.812

Repeated rounds of heavy rain during the month of June contributed to the La Crosse River at Sparta to rise into flood stage during the evening hours on June 26th, cresting in minor flood stage at a height of 8.99 ft the morning of June 27th. The river then fell below flood stage later that morning on June 27th.

Flood, Juneau

When
June 28, 11:15 AM CST to June 30, 11:59 PM CST
Where
Juneau County, 11.37 mi WSW of Dellwood to 11.29 mi WSW of Dellwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
43.880, -90.161

Heavy rain throughout the month of June contributed to the Lemonweir River at New Lisbon to rise into minor flood stage on June 28th around noon. The flooding on the river continued into the month of July.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277287, 1277288, 1277289.